Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Boise, ID
NWS Boise, ID issued this special weather statement at Aug 5, 2021, 10:23 PM MDT for Washington County, Idaho. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2021, 10:23 PM MDT (04:23 UTC)
- Expired
- Aug 5, 2021, 11:00 PM MDT
- In force
- 37 min
- Issued by
- NWS Boise, ID
- Hail
- 0.88 in
- Wind
- 50
County Washington County, ID
The radar
The Boise radar (KCBX), 138 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 4.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 484 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 3441 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
389
WWUS85 KBOI 060423
SPSBOI
Special Weather Statement
National Weather Service Boise ID
1023 PM MDT Thu Aug 5 2021
IDZ011-033-060500-
West Central Mountains ID-Upper Weiser River ID-
1023 PM MDT Thu Aug 5 2021
...A strong thunderstorm will impact portions of southwestern Adams
and north central Washington Counties through 1100 PM MDT...
At 1022 PM MDT, Doppler radar was tracking a strong thunderstorm over
Cambridge, or 24 miles northeast of Weiser, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cambridge, Goodrich, Cuddy Mountain, Brownlee Guard Station, Brownlee
Dam, Sturgill Peak and Mesa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4469 11635 4447 11668 4457 11696 4485 11690
4486 11687
TIME...MOT...LOC 0422Z 202DEG 15KT 4457 11673
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$
SHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this special weather statement went out at Aug 5, 8:29 PM MDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 5, 8:29 PM MDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Boise ID
829 PM MDT Thu Aug 5 2021
.DISCUSSION...So far relatively quiet in our CWA as upper trough
approaches from western Oregon. Strongest thunderstorms so far
have been in the Blue Mtns of western Baker County. Other
thunderstorms were in Twin Falls County and in eastern Idaho but
most of our CWA has had none. Around 7 PM PDT Burns,OR reported
northwest wind gusts to 40 mph, probably outflow from thunderstorms
farther west, but possibly due to the cold front that models push
through our CWA tonight. Hi-res models increase west/northwest
winds in western Idaho just after midnight MDT and it usually
happens that pcpn comes after the windshift. Models are inconsistent
bringing rain in but the amounts they show are all quite small until
after 6 AM MDT Friday when they drop up to .25 inch in the Boise
Mountains and west-central Idaho Mountains. Gusty west/northwest
winds will continue into Friday along with significant cooling.
Current forecast reasonably matches model average but PoPs look
too high on the Idaho side this evening and will be lowered.
&&
.AVIATION...Generally VFR. Isolated to scattered thunderstorms
overnight with cold front, decreasing Friday morning. Smoke layers
aloft reducing visibility. Surface winds: W to N 10-25 kt. Gusts of
30-50 kt possible near thunderstorms. For the Magic Valley, winds
will increase to 20-35 kt after 06/1500Z. Winds aloft at 10k feet
MSL: W-SW 15-25 kt shifting to W-NW 10-20 kt by 06/1200Z.
Weekend Outlook...Generally VFR. Smoke layers aloft reducing
visibility. Breezy west-northwest winds Saturday and Sunday
afternoons.
&&
.PREV DISCUSSION...
SHORT TERM...Tonight through Saturday night...Upper level low
over south central Oregon will pass right over the forecast area
tonight, pushing a cold front through the area. Thunderstorms
ahead and along the front will be capable of severe wind gusts of
60 mph or greater. In addition, northwest winds along and behind
the front will gust 40-50 mph for several hours overnight, and
wind advisories remain in effect overnight for most areas. Showers
and thunderstorms near the upper low will mostly move east of the
forecast area by midday Friday, with some showers over the
central Idaho mountains lingering into the afternoon. Breezy
northwest winds will continue during the day Friday, but less
strong than during the overnight hours. Temperatures on Friday
will be below normal, and 10 to 15 degrees cooler than on
Thursday. Dry northwest flow aloft will continue through Saturday
and Saturday night.
LONG TERM...Sunday through Thursday...An upper level low pressure
trough will cross the Pacific Northwest on Sunday and continue east
to the northern Great Plains on Monday. For our area on Sunday, it
will bring cooler air, gusty west to northwest winds, and isolated
showers and thunderstorms over the west central Idaho mountains. A
portion of the trough will lag behind, keeping temperatures 5 to 10
degrees below normal Monday and Tuesday, but skies will be clear
except for some clouds over the northern mountains. Temperatures
will warm to near normal on Wednesday and a few degrees above normal
on Thursday has an upper level high pressure ridge builds over the
region.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning until midnight MDT tonight IDZ400-403-420-424.
Wind Advisory from midnight tonight to 10 AM MDT Friday
IDZ014>016-028-030.
Red Flag Warning until 6 AM MDT Friday IDZ401-402.
Wind Advisory until 6 AM MDT Friday IDZ012-029-033.
OR...Red Flag Warning until 11 PM PDT this evening ORZ636.
Red Flag Warning until 6 AM MDT /5 AM PDT/ Friday ORZ637-646.
Wind Advisory until 6 AM MDT /5 AM PDT/ Friday ORZ064.
Wind Advisory until 6 AM MDT /5 AM PDT/ Friday ORZ061>063.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
DISCUSSION...LC
AVIATION.....SH
PREV SHORT TERM...TB
PREV LONG TERM....JTIn the hours before
Special weather statement, Aug 5, 5:35 PM MDT, 4 hours 48 minutes before
Special Weather Statement
National Weather Service Boise ID
435 PM PDT Thu Aug 5 2021
ORZ062-060000-
Baker County OR-
435 PM PDT Thu Aug 5 2021
...A strong thunderstorm will impact portions of northwestern Baker
County through 500 PM PDT...
At 434 PM PDT, Doppler radar was tracking a strong thunderstorm over
Elkhorn Peak, or 13 miles west of Baker City, moving north at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Haines around 500 PM PDT.
LAT...LON 4501 11806 4500 11801 4500 11796 4502 11791
4469 11802 4473 11825 4502 11817 4505 11811
TIME...MOT...LOC 2334Z 194DEG 22KT 4480 11810
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
LCSpecial weather statement, Aug 5, 6:08 PM MDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Boise ID
508 PM PDT Thu Aug 5 2021
ORZ062-060030-
Baker County OR-
508 PM PDT Thu Aug 5 2021
...A strong thunderstorm will impact portions of northwestern Baker
County through 530 PM PDT...
At 505 PM PDT, Doppler radar was tracking a strong thunderstorm near
Rock Creek, or 10 miles northwest of Baker City, moving north at 20
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Interstate 84, Sumpter, Anthony Lakes Ski Area and Elkhorn Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4500 11801 4500 11796 4502 11791 4472 11806
4477 11829 4483 11832 4487 11828 4487 11823
4494 11823 4495 11825 4501 11821 4502 11816
4505 11813
TIME...MOT...LOC 0005Z 193DEG 17KT 4493 11817
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SHSpecial weather statement, Aug 5, 10:23 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Boise ID
1023 PM MDT Thu Aug 5 2021
IDZ011-033-060500-
West Central Mountains ID-Upper Weiser River ID-
1023 PM MDT Thu Aug 5 2021
...A strong thunderstorm will impact portions of southwestern Adams
and north central Washington Counties through 1100 PM MDT...
At 1022 PM MDT, Doppler radar was tracking a strong thunderstorm over
Cambridge, or 24 miles northeast of Weiser, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cambridge, Goodrich, Cuddy Mountain, Brownlee Guard Station, Brownlee
Dam, Sturgill Peak and Mesa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4469 11635 4447 11668 4457 11696 4485 11690
4486 11687
TIME...MOT...LOC 0422Z 202DEG 15KT 4457 11673
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SHThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:08 PM MDT | Special Weather Statement | BOI | Baker | 22 min |
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.